Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at May 13, 2008, 3:52 PM PDT. It took effect at May 14, 2008, 5:00 AM PDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 3:52 PM PDT (22:52 UTC)
- In effect from
- May 14, 2008, 5:00 AM PDT
- Expired
- May 16, 2008, 11:46 AM PDT
- In force
- 55 hr
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 13, 10:00 AM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 13, 10:00 AM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PDT TUE MAY 13 2008 .DISCUSSION... MID TO HIGH LEVEL CLOUDS MOVING ACROSS FAR NORTHERN CALIFORNIA...OTHERWISE...CLEAR SKIES OVER THE CWA TODAY AS RIDGING OVER THE EASTERN PACIFIC CONTINUES TO STRENGTHEN. CURRENT TEMPERATURES ARE RUNNING 3 TO 10 DEGREES WARMER THAN YESTERDAY. THIS MORNINGS NAM AND GFS MODELS SHOW A 5 DEGREE WARMING TREND TODAY IN 850 MB TEMPS. THE WARMER AIR ALOFT SHOULD MIX TO THE SURFACE UNDER A VERTICALLY STACKED NORTHERLY WIND REGIME BOOSTING TODAYS MAX TEMPS FROM 5 TO 10 DEGREES WARMER THAN YESTERDAY. THAT TRANSLATES TO VALLEY TEMPS REACHING THE UPPER 80S AND LOWER 90S WHILE HIGHER TERRAIN RANGES IN THE 70S. MINIMUM RH VALUES LAST NIGHT RANGED IN THE TEENS TO LOWER 20S WITH SIMILAR VALUES EXPECTED TONIGHT. NORTHERLY WINDS ON THE LIGHTER SIDE THIS MORNING BUT ARE EXPECTED TO BECOME MORE MODERATE THIS AFTERNOON AS BREEZY CONDITIONS SET IN OVERNIGHT. THE NORTH-SOUTH GRADIENT FROM MFR-SAC WILL REALLY START TO TIGHTEN EARLY WEDNESDAY MORNING NEARING 10 MB. TEMPERATURES ON WEDNESDAY WILL WARM ANOTHER 3-6 DEGREES PUTTING THE VALLEY NEAR THE MID 90S. THE INCREASE IN WINDS AND HEAT COUPLED WITH POOR RH RECOVERY WILL CONTINUE THROUGH THE WEEK AS RIDGING REMAINS OVER THE WEST COAST. THURSDAY AND FRIDAY STILL SEEM TO BE THE PEAK DAYS FOR HOT TEMPERATURES WITH JUST A GRADUAL DOWNWARD TREND IN TEMPS OVER THE WEEKEND. THIS FORECAST ALONG WITH DRY FUELS IN THE VALLEY CATALYZED THE ISSUANCE OF A FIRE WEATHER WATCH WEDNESDAY THRU FRIDAY MORNING FOR SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...NEARBY FOOTHILLS...THE DELTA REGION AND LAKE COUNTY. WINDS ALOFT WILL TRANSITION TO AN EASTERLY DIRECTION ON THURSDAY WHICH COULD LESSEN NORTHERLY WINDS IN THE VALLEY...HOWEVER THIS SHOULD INITIATE WARMING DOWNSLOPE WINDS ALONG THE WESTERN SIERRA SLOPES. ECMWF AND GFS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND KEEPING HIGH PRESSURE RIDGING OVER CALIFORNIA. ON MONDAY...THE MODELS BEGIN TO DIVERGE AS THE ECMWF SHOWS THE RIDGE FLATTENING OUT WHILE A LOW PRESSURE SYSTEM MOVES INTO CANADA AND THE PACIFIC NORTHWEST. THE GFS BRINGS A TROUGH DOWN OVER THE EASTERN PACIFIC WHILE THE RIDGE GETS PUSHED EASTWARD. BY MIDWEEK...THE GFS REBUILDS HIGH PRESSURE INTO THE OREGON-CALIFORNIA BORDER WHILE THE ECMWF DROPS A LOW PRESSURE CELL OVER EASTERN CALIFORNIA AND THE GREAT BASIN. JBB && .AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER NORTHERN CALIFORNIA OVER THE NEXT 24 HOURS...WITH VFR CONDITIONS PREVAILING. A FEW HIGH CLOUDS WILL BRUSH THE FAR NORTHERN PORTION OF THE STATE TODAY. OTHERWISE...EXPECT CLEAR SKIES TO PREVAIL. NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND WEDNESDAY...WITH GUSTS UP TO 35 KTS POSSIBLE. LOW LEVEL WIND SHEAR MAY BE POSSIBLE AT THE TAF LOCATIONS BETWEEN 06Z AND 16Z WEDNESDAY. && .STO WATCHES/WARNINGS/ADVISORIES... ...FIRE WEATHER WATCH IN EFFECT FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...EASTERN FOOTHILLS...AND LAKE COUNTY FROM WEDNESDAY AFTERNOON THRU FRIDAY MORNING. &&
Hazardous weather outlook, May 13, 7:00 AM PDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE MAY 13 2008 CAZ013>019-063-064-066>069-141400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A RIDGE OF HIGH PRESSURE WILL BRING ABOVE NORMAL TEMPERATURES THROUGH SATURDAY. NEAR RECORD TO RECORD TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY...SEE SPECIAL WEATHER STATEMENT. GUSTY NORTH TO EAST WINDS ARE EXPECTED TO INCREASE WEDNESDAY INTO THURSDAY. THE GUSTY WINDS ARE EXPECTED TO LINGER INTO FRIDAY. THE GUSTY WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS WARRANTING A FIRE WEATHER WATCH IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND EASTERN FOOTHILLS ALONG WITH THE DELTA AND LAKE COUNTY. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, May 13, 2:10 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 210 PM PDT TUE MAY 13 2008 CAZ013>019-063-064-066>069-150000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 210 PM PDT TUE MAY 13 2008 ...WATCH OUT FOR HOT TEMPERATURES AND COLD WATER LATER THIS WEEK AND THIS WEEKEND... AN UNUSUALLY STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO NORTHERN CALIFORNIA BY THE MIDDLE OF THE WEEK AND PERSIST THROUGH THE WEEKEND. HIGH TEMPERATURES WILL BE AS MUCH AS 20 DEGREES ABOVE SEASONAL NORMALS THROUGHOUT NORTHERN INTERIOR CALIFORNIA...WITH SOME NEAR RECORD OR RECORD TEMPERATURES POSSIBLE THURSDAY THROUGH SUNDAY. MAXIMUM TEMPERATURES IN THE CENTRAL VALLEY AND DELTA REGION COULD SOAR TO AROUND 100 DEGREES WHILE THE FOOTHILLS...NORTHEAST PLATEAU...AND LOWER PORTIONS OF LAKE COUNTY MAY REACH THE UPPER 80S AND 90S. EVEN AT 6000 FEET IN THE MOUNTAINS SOME AREAS WILL CREEP INTO THE 80S. GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS THE REGION WEDNESDAY AND THURSDAY. FOR MORE INFORMATION ON THE WINDS...PLEASE SEE NPWSTO OR WWUS76 KSTO FOR MORE INFORMATION. TEMPERATURES IN THE 80S CAN CAUSE HEAT FATIGUE WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. AS TEMPERATURES INCREASE...HEAT EXHAUSTION AND HEAT CRAMPS BECOME LIKELY AND HEAT STROKE IS POSSIBLE...ESPECIALLY FOR PEOPLE WHO ARE SITTING IN FULL SUN DRINKING ALCOHOL OR WHO ARE INVOLVED IN RIGOROUS PHYSICAL ACTIVITY. ALL HEAT-RELATED ILLNESSES ARE PREVENTABLE. COMMON TECHNIQUES FOR BEATING THE HEAT INCLUDE TAKING COOLING BREAKS UNTIL YOU FEEL RESTED...DRINKING PLENTY OF WATER...AND AVOIDING PHYSICAL EXERTION DURING THE HOTTEST HOURS OF THE DAY. AT THE SAME TIME...RIVERS AND STREAMS WILL BE RUNNING QUICKLY WITH COLD WATER...DUE TO RECENT SNOWMELT. THIS WILL CAUSE LOWER ELEVATION RESERVOIRS...RIVERS AND STREAMS TO HAVE DANGEROUSLY COLD WATER. THEREFORE...THE COMBINATION OF THE HIGH TEMPERATURES AND THIS COLD WATER CAN CREATE DANGEROUS SITUATIONS. PEOPLE WADING...RAFTING OR FISHING IN THESE COLD WATERS BECOME VICTIMS OF THE COLD WATER EVERY YEAR...EITHER THROUGH HYPOTHERMIA OR DROWNING IN FAST-MOVING WATER. WATER TEMPERATURES IN THE 40S AND 50S CAN BRING ON A SUDDEN LOSS OF BODY TEMPERATURE. THIS IS CALLED HYPOTHERMIA. THE EXPECTED TIME BEFORE EXHAUSTION OR UNCONSCIOUSNESS SETS IN FOR A HEALTHY ADULT MAY BE AS LITTLE AS 30 TO 60 MINUTES. HYPOTHERMIA NORMALLY OCCURS FASTER IN CHILDREN THAN ADULTS. ADDITIONAL INFORMATION MAY BE FOUND AT WWW.WEATHER.GOV/STO AND AT WWW.WEATHER.GOV/OS/HEAT/ CKP/JBB
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:25 PM PDT | Wind Advisory | STO | 36 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.